Arizona, 2004Flood in Arizona, September 20, 2004
September 20, 2004 · NWS FGZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 20, 3:30 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 20, 3:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST MON SEP 20 2004
.SYNOPSIS...AN UPPER LEVEL WEATHER SYSTEM WILL MOVE ACROSS NORTHERN
ARIZONA TODAY AND TUESDAY. AS A RESULT...IT WILL BE BREEZY TODAY
ALONG WITH A FEW SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE NEW
MEXICO AND UTAH BORDERS. HIGH TEMPERATURES WILL BE 6 TO 8 DEGREES
BELOW NORMAL FOR THE NEXT TWO DAYS. HIGH PRESSURE WILL BEGIN TO
BUILD INTO THE AREA BY WEDNESDAY BRINGING A WARMING TREND WITH DRIER
CONDITIONS FOR THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...HEAVY RAINS OVER THE PAST 24 HOURS WILL PRODUCE MUCH
ABOVE NORMAL FLOWS ON AREA CREEKS AND WASHES IN YAVAPAI AND NORTHERN
GILA COUNTIES. THESE AREAS WERE HARDEST HIT BY THE RECENT HEAVY
RAINS. FOR THIS REASON A SMALL STREAM FLOOD ADVISORY IS IN EFFECT
UNTIL 6 AM MST THIS MORNING. WE WILL EVALUATE FLOWS ON AREA STREAMS
AND DETERMINE IF THIS ADVISORY WILL BE EXTENDED THROUGH THE MORNING
HOURS.
THE UPPER LEVEL TROUGH WHICH PULLED MOISTURE UP INTO THE STATE HAS
NOW BEGUN TO PUSH DRIER AIR ACROSS WESTERN SECTIONS THIS MORNING.
THE PUSH OF DRIER AIR IS SLOWLY BRINGING FLAGSTAFF DEW POINTS DOWN.
THE DRY AIR WILL CONTINUE TO PUSH ACROSS THE FORECAST AREA TODAY.
THINKING THAT THERE WILL BE ENOUGH MOISTURE OVER EASTERN SECTIONS
ALONG THE NEW MEXICO BORDER TO ALLOW FOR A FEW SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE UPPER LOW PRESSURE TROUGH WILL
MOVE ACROSS THE REGION TODAY AND TUESDAY BEFORE EXITING TO THE EAST.
THERE WILL BE -30 TO -50 UNITS OF DIVQ THIS AFTERNOON AND EVENING
ALONG WITH STRONG 500 MB COOLING. THERE WILL BE ENOUGH COOLING TODAY
TO PROVIDE SATURATION...ESPECIALLY ALONG THE UTAH BORDER. TOO DRY BY
TUESDAY...SO THAT SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED.
A RIDGE BEGINS TO BUILD OVER THE AREA BY WEDNESDAY...EXPECT A SLOW
MODERATION OF THE HIGH TEMPERATURES FOR THE SECOND HALF OF THE WEEK.
THE GFS IS PULLING MOISTURE FROM NORTHEAST MEXICO BACK INTO ARIZONA
AS EARLY AS FRIDAY...LASTING THROUGH THE WEEKEND AND INTO EARLY
PARTS OF NEXT WEEK. FOR NOW WE WILL GO WITH INCREASING
CLOUDINESS...HOWEVER NO PRECIPITATION DURING THIS TIME.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
SMALL STREAM FLOOD ADVISORY AZ ZONES 008/018/037 UNTIL 6AM MST
THIS MORNING.
&&
TC
Hazardous weather outlook, Sep 20, 7:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST MON SEP 20 2004
AZZ004>018-037>040-211400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST MON SEP 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
STRONG GUSTY SOUTHWEST WINDS WILL BE THE MAIN WEATHER HAZARD TODAY.
LOOK FOR SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS NEAR 40 MPH.
THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAINLY
IN APACHE COUNTY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Yavapai County Valleys and Basins
- When
- September 20, 8:00 AM MST to 5:00 PM MST
- Where
- Yavapai County Valleys and Basins forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
The Verde River rose 12 feet near Bridgeport between 8:00AM and 11:00AM. Some barns were flooded and several homes were evacuated. Flood water entered two homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, September 20 to 22, 20049 events
- Hail in North Dakota, September 20, 20040.88 in hail · 4 events
- Frost and Freeze in Oregon, September 20 to 21, 20043 events
- Winter Weather in Utah, September 20 to 22, 20042 events
- Frost and Freeze in California, September 20 to 21, 20042 events
- Heavy Rain in Colorado, September 20, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424291.